Alert archive / Texas / Special Weather Statements in 2014

Special Weather Statement, NWS Amarillo, TX

August 8, 2014Armstrong County, Texas

NWS Amarillo, TX issued this special weather statement at Aug 8, 2014, 4:13 PM CDT for Armstrong County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2014, 4:13 PM CDT (21:13 UTC)
Expired
Aug 8, 2014, 5:00 PM CDT
In force
47 min
Issued by
NWS Amarillo, TX

County Armstrong County, TX

The radar

The Amarillo radar (KAMA), 15 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
249 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1528 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WWUS84 KAMA 082113
SPSAMA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
413 PM CDT FRI AUG 8 2014

TXZ012-013-017-018-082200-
ARMSTRONG TX-CARSON TX-POTTER TX-RANDALL TX-
413 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG...
SOUTHWESTERN CARSON...NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER
COUNTIES UNTIL 500 PM CDT...

AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF PALO DURO CANYON...OR 12
MILES SOUTHWEST OF CLAUDE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  CLAUDE...             WASHBURN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3529 10173 3511 10134 3491 10141 3507 10177
TIME...MOT...LOC 2114Z 235DEG 14KT 3504 10155

$$

JACKSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:27 PM CDT, 46 minutes earlier.

Area forecast discussion, Aug 8, 3:27 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
327 PM CDT FRI AUG 8 2014

.DISCUSSION...

VERY FEW CHANGES WERE MADE TO THE FORECAST. OFF AND ON RAIN CHANCES
WILL CONTINUE THROUGH THE NEXT WEEK AS A MID LEVEL MOISTURE PLUME WILL
CONTINUE TO RIDE ABOVE A WEAK TO MODERATELY UNSTABLE LOW LEVEL
AIRMASS. OVERALL UPR FORCING WILL BE WEAK, BUT IT IS THE GENERAL LACK
OF STRONG SUBSIDENCE THAT WILL ALLOW THE OFF AND ON SHOWERS AND
STORMS.

MED RANGE MODELS CONTINUE TO WAFFLE WRT HANDLING OF A SIGNIFICANT
AMOUNT OF MID/UPR ENERGY EXPECTED TO AFFECT THE NOAM UPR AIR PATTERN
NEXT WEEK. CHANGES WILL EVENTUALLY BE NEEDED TO NEXT WEEK'S FORECAST,
BUT AGAIN IT WILL TAKE BETTER AGREEMENT BEFORE PERIODS OF MORE LIKELY
PRECIP CAN BE DETERMINED.

ONE THING THAT LOOKS LIKE A GOOD BET IS THAT IT WON'T BE AS HOT NEXT
WEEK AS IT WAS FOR MUCH OF THIS WEEK.

SIMPSON
&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                67  92  67  90  66 /  10  20  20  20  30
BEAVER OK                  68  96  68  93  68 /  20  20  20  30  30
BOISE CITY OK              64  93  64  88  63 /  10  20  20  30  30
BORGER TX                  69  96  70  93  69 /  20  20  20  30  30
BOYS RANCH TX              68  95  67  92  66 /  10  20  20  30  30
CANYON TX                  67  93  66  91  65 /  10  20  20  20  20
CLARENDON TX               70  94  70  93  69 /  20  20  20  20  20
DALHART TX                 64  93  64  89  63 /  10  20  20  30  30
GUYMON OK                  66  96  67  91  66 /  20  20  20  30  30
HEREFORD TX                66  92  65  89  64 /  10  20  20  20  20
LIPSCOMB TX                70  96  69  93  68 /  20  20  20  30  30
PAMPA TX                   67  93  68  92  67 /  20  20  20  30  30
SHAMROCK TX                70  95  71  95  70 /  20  20  20  20  30
WELLINGTON TX              72  97  72  98  71 /  20  20  20  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/09
Hazardous weather outlook, Aug 8, 3:28 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
328 PM CDT FRI AUG 8 2014

OKZ001>003-TXZ001>020-091200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
328 PM CDT FRI AUG 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE
TEXAS AND OKLAHOMA PANHANDLES TODAY THROUGH TONIGHT. NO WIDESPREAD OR
ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. HOWEVER...A
FEW STORMS COULD BECOME STRONG WITH WIND GUSTS TO 55 MPH AND HAIL UP
TO THE SIZE OF NICKELS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE
TEXAS AND OKLAHOMA PANHANDLES SATURDAY THROUGH TUESDAY NIGHT...AND
AGAIN ACROSS THE NORTHWEST PORTIONS OF THE PANHANDLES WEDNESDAY
NIGHT. NO WIDESPREAD OR ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED
AT THIS TIME. HOWEVER...A FEW STORMS COULD BECOME STRONG WITH WIND
GUSTS UP TO 55 MPH AND HAIL UP TO THE SIZE OF NICKELS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 8, 3:19 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT FRI AUG 8 2014

TXZ012-017-082045-
POTTER TX-RANDALL TX-
319 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDALL AND
SOUTHEASTERN POTTER COUNTIES UNTIL 345 PM CDT...

AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF LAKE TANGLEWOOD...OR 9 MILES
SOUTHEAST OF AMARILLO...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER
  COUNTIES.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 73 AND 83.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3510 10187 3530 10173 3529 10162 3508 10162
      3500 10165
TIME...MOT...LOC 2020Z 214DEG 14KT 3510 10173

JACKSON
Special weather statement, Aug 8, 3:41 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
341 PM CDT FRI AUG 8 2014

TXZ012-013-017-018-082130-
ARMSTRONG TX-CARSON TX-POTTER TX-RANDALL TX-
341 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG...
SOUTHWESTERN CARSON...NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER
COUNTIES UNTIL 430 PM CDT...

AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WASHBURN...OR 13 MILES EAST OF AMARILLO...
MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  PANTEX...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 78 AND 96.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3534 10178 3535 10146 3521 10139 3511 10162
      3523 10178
TIME...MOT...LOC 2041Z 223DEG 14KT 3517 10159

JACKSON
Special weather statement, Aug 8, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
413 PM CDT FRI AUG 8 2014

TXZ012-013-017-018-082200-
ARMSTRONG TX-CARSON TX-POTTER TX-RANDALL TX-
413 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG...
SOUTHWESTERN CARSON...NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER
COUNTIES UNTIL 500 PM CDT...

AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF PALO DURO CANYON...OR 12
MILES SOUTHWEST OF CLAUDE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  CLAUDE...             WASHBURN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3529 10173 3511 10134 3491 10141 3507 10177
TIME...MOT...LOC 2114Z 235DEG 14KT 3504 10155

JACKSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:04 PM CDTSpecial Weather StatementAMASherman41 min
Aug 7, 7:36 PM CDTSpecial Weather StatementAMASherman39 min
Aug 7, 8:13 PM CDTSpecial Weather StatementAMAHansford, Hutchinson47 min
Aug 8, 3:19 PM CDTSpecial Weather StatementAMARandall26 min
Aug 8, 3:41 PM CDTSpecial Weather StatementAMACarson49 min
Aug 8, 3:49 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter41 min
Aug 8, 4:18 PM CDTSpecial Weather StatementAMACarson42 min
Aug 8, 4:28 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson37 min
Aug 8, 4:31 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson3 hr
Aug 8, 4:44 PM CDTSpecial Weather StatementAMADeaf Smith46 min
Aug 8, 4:51 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson18 min
Aug 8, 4:59 PM CDTSpecial Weather StatementAMAArmstrong46 min
Aug 8, 5:16 PM CDTSpecial Weather StatementAMARandall44 min
Aug 8, 6:13 PM CDTSpecial Weather StatementAMADonley47 min
Aug 8, 6:16 PM CDTSevere Thunderstorm WarningAMADonley, Gray46 min
Aug 8, 6:52 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley53 min
Aug 7, 8:55 PM CDTSpecial Weather StatementAMATexas50 min
Aug 8, 6:10 PM CDTSpecial Weather StatementAMACimarron50 min

Nearby

Special Weather Statements in Texas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.